Post
Experience Project iOS Android Apps | Download EP for your Mobile Device

My Daily Struggles...

I was diagnosed with Addison's disease 13 yrs ago. At first it was difficult and I was sick a lot until the drs found the right mix of mede. I take hydrocortisone and florinef. I have been told I need to reduce my hydrocortisone (25 mg daily) as it will cause me issues in the future. Well, the future is here. I use to be a healthy weight and very active. Now, I am overweight/obese, extremely fatigued, tired, extremely achey and find it very difficult to function daily. I am also dealing with an extremely hot summer which has been very difficult. I also get very "anxious" and get the "crazies" sometimes which I think is due to the medications. It is almost as if I can't stop scratching my skin and never feel relaxed...although I am always tired.
I have a tendency to be hungry a lot and don't always eat well. When I do eat well, eat very little sugar, get moderate exercise and get enough sleep, I feel soooooo much better. Unfortunately, it seems to be difficult to keep this pattern going. I am looking for any input people might have. I am really struggling...
hopingforabetterlife hopingforabetterlife 41-45 2 Responses Jul 10, 2012

Your Response

Cancel

the meds can make you gain weight regardless but it could be sign of to much meds. the most important thing is to eat low fat and sugar foods these will make you gain weight and feel fatigued. high protein foods like nuts and fatty fish are really good. and you have to exercise with lots of cardio because people with Addison have a hard time burning fat and keeping it off. hope my post helps

Hi, i have just been diagnosed with Addisons Disease yesterday, I lost one stone and now weight just 8 6. I am really worried that I will put on a huge amount of weight and am wanting to ask you, is it because the tablets make you feel hungry, or will they blow me up regardless of what i eat, I am on 150 mg , then going to 100 and finally to 30mg per day. The more I read about this disease the scary it gets.